How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pet Doc Your Own Question
Pet Doc
Pet Doc, Dog Veterinarian
Category: Dog
Satisfied Customers: 6634
Experience:  Veterinarian
9138059
Type Your Dog Question Here...
Pet Doc is online now
A new question is answered every 9 seconds

My 8 month old labradoodle just ate a number of Armour thyroid

This answer was rated:

My 8 month old labradoodle just ate a number of Armour thyroid and 81 mg aspirin pills.
Hi there,

Thanks for your question! How long ago did Baxter ingest these please? How many of each do you think he could have ingested? Do you have any peroxide at home?

I look forward to hearing from you.

Kind Regards,

Dr Edwards
Customer: replied 4 years ago.
This happened over the past two hours while he was left alone. My wife thinks there could have been 60 tablets. Don't know the tablet size. Have hydrogen peroxide.
Hi again Frank,

That really is a lot of tablets. It really is quite important that we get Baxter to vomit these back up again, as he may have absorbed some of these already, he really needs some activated charcoal, IV fluids and monitoring if possible. For this reason, do get Baxter along to your local Vet now if you can. Here they can give him some apomorphine to get him to vomit, administer some activated charcoal and keep an eye on him overnight.

If you really can't get him seen right now, then you will need to administer some 3% hydrogen peroxide from home. You can find information on how to induce vomiting in dogs here: http://www.petplace.com/dogs/how-to-induce-vomiting-emesis-in-dogs/page1.aspx

In this particular case with such a large potential ingestion, you really should get Baxter seen straight away however. This amount of aspirin alone could cause blood clotting issues, acute kidney failure and liver issues! Do get him seen now if you can. Let me know how you get on.

Kind Regards,


Dr M D Edwards


Bonuses & positive feedback ( 5 STARS OR AN EXCITED FACE :-D ) are always welcomed and very much appreciated


If you have any further questions in the future, I would be more than happy to help you again! Just bookmark my profile: Pet-Doc and ask a question via the question box.

Customer: replied 4 years ago.
Thank you Dr Edwards. I'm on the road trying to my wife who found him. She is on the way to the Emergency vet hospital. So far he's shown no reaction. Thank you for your help.
No problem Frank. Yes - if you left him, he would probably appear fine for the next couple of hours while the drugs are being absorbed, but after that time he would become very ill very quickly.

Best of luck and keep in touch.

Dr Edwards
Customer: replied 4 years ago.
Thank you again. Baxter is at the hospital as I write this. Your help is appreciated. At least I felt I could help my wife and Baxter if there was a need to do something quickly at home before she headed to the hospital. All that's left is to pray we acted in time to save our baby.
No problem Frank. You have acted very promptly here and I am sure he is in very capable hands now. He should be absolutely fine in their care - but hopefully they keep him overnight to keep an eye on him.

Don't forget to rate this post if it has been helpful :-)

Kind Regards,

Dr Edwards
Pet Doc and other Dog Specialists are ready to help you